Aches and Pains: HI I was wondered if... - British Liver Trust

British Liver Trust

23,104 members11,899 posts

Aches and Pains

david5354
david5354

HI

I was wondered if anyone else has suffered with aches and pains post transplant, I am 5 months post transplant and some days my feet legs are so painful its hard to walk after I have sat down for a while, it of course could just be my age!

A couple of paracetamol seem to make the pains to mostly disappear, but is that only is masking the cause?

David

17 Replies
oldestnewest

Are you weaning off steroids by any chance? This is a common side effect of lowering the dose of prednisolone. Often reported on the AIH facebook page.

Katie

david5354
david5354 in reply to AyrshireK

Thanks for that I stopped all steroids about a month ago and they are reducing my Prograf

David

AyrshireK
AyrshireK in reply to david5354

Was only a suggestion so don't take it as gospel, do check with your t/p team next appointment.

Katie :)

david5354
david5354 in reply to AyrshireK

I did they said see your GP! In my case I might as well ask the cat.

I will try again

AyrshireK
AyrshireK in reply to david5354

Probably is the steroid reduction, it takes a while for your body to make its own after removal of tablets and as I say many folks with AIH on varying doses of steroids get similar aches and pains to what you describe.

Hope it's just a temporary thing as your body adjusts again, best wishes for a continued steady recovery.

Katie x

Yes!!!

Hi David. I am 14 months post and have terrible pains in my hands. Initially I also had it in my shoulders. It’s not steroids as I’ve been off them for 10 months or more. My pain in very bad in the mornings then as I get moving it goes away. It’s like I’m rusty. I take tacrolimus and myfortic. Both, plus cellcept say in the leaflets that you can get pain.

My specialist was dismissive but got me to see a rheumatologist who said She found nothing. He then changed my cellcept to myfortic incase that worked. They are very similar. It didn’t. He didn’t change advagraf, quite rightly, as it’s the best immunosupresseur for most of us.

The good news it that it is slowly getting better. At first I couldn’t turn the key in he lock. My hubby used to put my socks on and do laces. I find writing painful sometimes - holding the pen.

I posted on here 5 mths ago and KLDN said he had the same problem but it finally got better over time with activity. This is my case too. I think that we have a side effect which it little known although recognized by the drugs companies.

At first I felt very alone as it did really affect my life in so many annoying little ways. Now it’s at a stage where it’s ok and very liveable with. A small price to pay for a new life.

Of course perhaps your’s is not related to this but if so, it should get a lot better.

Check with the team at QE and I hope this answers your question.

Isabelle xx

david5354
david5354 in reply to Isabelle2

Thanks

That is very helpful, your case sounds very similar to mine, I will speak again to the QE team,but I am nervous of changing anything as all is going well otherwise and fear rocking the boat.

I will persevere taking paracetamol as that seem to stop the pain becoming disabling during the afternoon when I can some times hardly do anything.

As you say a small price to pay for still being here to complain

David

Isabelle2
Isabelle2 in reply to david5354

Good luck! And stay positive

Hi David

Although I feel am doing very well am nearly 4months post TX I do get a lot of pain in my legs and middle of back even siting at a table eating my neck can hurt from leaning forward I also take paracetamol 2x 500 ml and it does work am on mycophenolate and Tacrolimus stopped prednisolone 2 months ago I’ve been told it should improve as doses of tac come down and time.Its hard to work out whether it’s the meds or getting more movement that causes it for me.

Best of luck

Huw

david5354
david5354 in reply to 1football

Ahh the eat thing I have as well, you live and learn thanks

Hi, I'm only 7 weeks post transplant and has a remarkable recovery, however, I suffer from aches and slight pains. When I'm in clinic I always mention it to them and they are amazing and arrange the neccesary bloood tear erc. You must meention this when next in clinic. I'm sure that it'll be nothing but it will put you mind at rest one way or the other. Keep smiling and congratulations for meeting the 1 year mile stone 😊

david5354
david5354 in reply to Poobear69

Thanks for the best wishes, only 5 months so far

Poobear69
Poobear69 in reply to david5354

Apologies logies, don’t know where the 1 year came from?!!

As my transplant coordinators would say we’re transplant infants!

Keep well 👍

Yes my hubby does & he will be 4 months post tx on the 12th. He started with ankle & knee ache, then it moved to his hips & thighs, this last week it has been his shoulders.

His tx team told him its the after effect of coming of the steroids, been off then about 7 weeks,....thankfully it isn't getting any worse, his mainly in the morning when ur 1st gets up or has been sitting for a bit

david5354
david5354 in reply to Adelou

Thanks for the info I am usual ok in the morning its later in the day and my knees do not like me standing up!

Hi, I’m 16 months post transplant and I still get the legs and back pain, I was told it was a side affect from the cyclosporine, other than that, I feel greattttt... heating pad helps me! I hope it gets better for you david5354...

Yes I feel well as well, just old!

You may also like...